advertisement
Question
Posted by: Emerald | 2008/01/29

Dizzy Spells and episodes

Hi Dr. Bets

I feel like I am either dying or going quite mad. I wrote to you about an episode I had that had me rushed to hospital last weej - corticol collapse (its not that) then I asked you about the transient cerebal thing (its not that), they did bloodwork (nothing untoward showed up). It happened on Sunday and again this morning. I get dizzy, dilated pupils, my BP goes from 128 to 151 over 90/92, I get cold and warm patches on my arms and in my fingers and a feeling of doom so to speak. Its awful. Today they took blood for thyroid test (but it was tested a few months ago and perfect). All physically ok. The doc said he is stumped and thinks its could be onset panic attacks. He gave me 10 Urbanol 10mg to try. If it doesn't help then MRI and CAT scan. I'm getting waves of this and am now so anxious that its building up on top of the episode. Its happened three times on rising to go to the toilet in the early hours, now I fear going to sleep. Do you think it could be a drug interaction. Over the years I have had meds prescribed for things I developed and daily I take:
1 puff Seratide 50/500 - at am and pm - Asthma
2 puffs into each nostril of Budeflam Aquenase - Allergic Rhinitis
1 x Altosec 20mg - reflux
2 x Talomil = 40mg (we had a big family drama lasting 11 years but I have been on them about 1 year). Court Case started a year ago and its stressful.
1 x Anti-oxidant daily.

All vitals seem to be normal except when BP spikes.

I almost hope it is the onset panic attack but I am am terrified now.

They say there are various symptoms. What are the definites in terms of a panic attack and what can I do to help myself?

How long does Urbanol take to work.

Thanks you
Emerald

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Emerald
Urbanol will start working within 24 hours. I don’t think your symptoms are related to any of the medication you are taking. A panic attack is a discrete period of intense fear or discomfort, in which four (or more) of the following symptoms developed abruptly and reached a peak within 10 minutes:
• Palpitations, pounding heart, or accelerated heart rate
• Sweating
• Trembling or shaking
• Sensations of shortness of breath or smothering
• Feeling of choking
• Chest pain or discomfort
• Nausea or abdominal distress
• Feeling dizzy, unsteady, lightheaded, or faint
• Derealization (feelings of unreality) or depersonalization (being detached from oneself)
• Fear of losing control or going crazy
• Fear of dying
• Paresthesias (numbness or tingling sensations)
• Chills or hot flushes
A very fast pulse can cause a drop in blood pressure.
Dilated pupils can be caused by high levels of adrenaline.
If you feel like this, take a brown paper bag and put it over your nose and mouth. Breathe deeply and slowly for 15 counts and see if this aborts the symptoms. If it does, it is highly likely to be due to panic attacks.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Amy | 2009/05/06

Hi, this all started about 1 weeks ago. I stopped breastfeeding after a year. Well I have developed major anxiety and panic attacks. I' ve been getting really bad headaches and fatigued and now I' ve been having dizzy spells all day!!! I am 28 and feel like I' m falling apart! Please help!!

Reply to Amy
Posted by: Nicky | 2008/10/09

Hi
I am a 23 yr old female. I have been suffering from dizzy spells for the past 8-9 days. It like I will be okay and the next thing I just feel like I' m going to collapse. I get all light headed when it comes. I have also been getting crazy heartburns that come from no where. I dont eat that much curry foods so I dont think its that.
Please can you help.
Nicole

Reply to Nicky
Posted by: AMS | 2008/05/26

I have been on altosec medication for reflux for 9 months and since I'm experiencing weight gain.
My diet has not changed and I still avoid eating certain food due to the reflux.
I have checked if weight gain is a side effect but have not found any results.
Please advise.
Thanks!

Reply to AMS
Posted by: Volla from Brakpan | 2008/05/08

My daugher has dilated pupils from time to time, especially the one eye leading to light sensitivity. This is not drug related. Your comment please

Reply to Volla from Brakpan

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement